U.S. doctors online nowAsk doctors free
Estados Unidos da América
A 41-year-old female asked:

Ive been spotting every month around my ovulation window for almost a year. i talked to my obgyn who said that this is totally normal. but i spot very lightly for 4-5 days and i read online that it shouldnt last more than 1-2 days. im worried?

2 doctor answers2 doctors weighed in
Dr. Gurmukh Singh
Pathology 50 years experience
Your ObGyn is right. Hormone levels drop transiently during mid-cycle and it results in spotting in some women. If is not a cause for concern as far as your health is concerned, your discomfort is understandable but using thin pad during mid-cycle may help in dealing with it. Wish you good health!
Created for people with ongoing healthcare needs but benefits everyone.
Dr. John Berryman
Obstetrics and Gynecology 55 years experience
At age "41", the higher amount of estrogen in response to a major increase in ovarian stimulation by the pituitary in order to effect ovulation will result in a drop in higher estrogen significant enough to cause "spotting" just prior to ovulation, which may last several days in some individuals.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Mar 24, 2022

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.